Doctor insights on:
After CABG i taken cordarone (amiodarone) to treat my AF, bu now i insomnia. why? is it because cordarone (amiodarone) or because the side effect of post CABG?
Anti-arrthymic med: Amiodarone is a medication used to suppress extra heartbeats and maintain a normal regular heart rhythm .It is used most frequently in a low dose to prevent episodes of atrial fibrillation, a heart rhythm that can lead to strokes. It can also be used in higher doses to prevent ventricular extra beats.Amiodarone can have many potential side effects and must be used by an experienced cardiologist. ...Read moreSee 2 more doctor answers
It is an : Effective drug in the right patient. It can be useful to treat atrial and ventricular arrythmias. It is no without side effects and patients need to be closely followed by the prescribing doctor. ...Read more
All the same: All drugs in this group called class lll antiarhytmics including amiodarone have potentially serious side effects that can be life threatening. Amiodarone compared to others have in addition side effects that affect the thyroid ,lungs, liver etc. It is best to discuss thoroughly the other drugs (sotalol,Ibutilide,etc) with cardiologist experienced in using these drugs ...Read more
Differently: Amiodarone is a medication with many known side effects, many of which are rare. It can help treat life threatening arrhythmias and is an imprortant medication. Most people tolerate it just fine but there can be side effects affecting the thyroid, lungs, liver, and skin which at times can be irreversible. Treatment with this medication requires careful monitoring. ...Read more
Multiple: Amiodarobe is a very effective anti arrhythmic drug, but unfortunately has lots of side effects when used for long term (years). It can affect the lungs, thyroid, liver, eyes and skin. Usually twice a year blood tests and yearly chest x ray can detect these side effects before they become clinically manifest. Most importantly, almost all the side effects disappear once the medication is stopped. ...Read moreSee 1 more doctor answer